next_inactive up previous


Publication List

Stephen G. Simpson

Pennsylvania State University
March 6, 2014

simpson@math.psu.edu

(Abstracts and technical reports are not included.)

Bibliography

1
Gerald E. Sacks and Stephen G. Simpson, The $\alpha$-finite injury method, Annals of Mathematical Logic, 4, 1972, pp. 343-367.

2
Stephen G. Simpson, Admissible Ordinals and Recursion Theory, Ph. D. Thesis, Massachusetts Institute of Technology, 1971, 107 pages.

3
Manuel Lerman and Stephen G. Simpson, Maximal sets in $\alpha$-recursion theory, Israel Journal of Mathematics, 4, 1973, pp. 236-247.

4
Stephen G. Simpson, Degree theory on admissible ordinals, in: Generalized Recursion Theory, edited by J.-E. Fenstad and P. G. Hinman, North-Holland, Amsterdam, 1974, pp. 165-194.

5
Stephen G. Simpson, Post's problem for admissible sets, in: Generalized Recursion Theory, edited by J.-E. Fenstad and P. G. Hinman, North-Holland, Amsterdam, 1974, pp. 437-441.

6
Stephen G. Simpson, Minimal covers and hyperdegrees, Transactions of the American Mathematical Society, 209, 1975, pp. 45-64.

7
Carl G. Jockusch, Jr., and Stephen G. Simpson, A degree theoretic definition of the ramified analytical hierarchy, Annals of Mathematical Logic, 10, 1976, pp. 1-32.

8
Stephen G. Simpson, Forcing and models of arithmetic, Proceedings of the American Mathematical Society, 43, 1974, pp. 193-194.

9
Stephen G. Simpson, Notes on subsystems of analysis (informally distributed lecture notes), typewritten and mimeographed, Berkeley, 1973, 38 pages.

10
Stephen G. Simpson, Degrees of unsolvability: a survey of results, in: Handbook of Mathematical Logic, edited by J. Barwise, North-Holland, Amsterdam, 1977, pp. 631-652.

11
Stephen G. Simpson, Sets which do not have subsets of every higher degree, Journal of Symbolic Logic, 43, l978, pp. 135-138.

12
Stephen G. Simpson, Basis theorems and countable admissible ordinals, Actes du Colloque de Logique de Clermont-Ferrand (July 1975), 1978, pp. 161-165.

13
Stephen G. Simpson, First order theory of the degrees of recursive unsolvability, Annals of Mathematics, 105, 1977, pp. 121-139.

14
Stephen G. Simpson, Short course on admissible recursion theory, in: Generalized Recursion Theory II, edited by J.-E. Fenstad, R. O. Gandy and G. E. Sacks, North-Holland, Amsterdam, 1978, pp. 355-390.

15
Karel Hrbacek and Stephen G. Simpson, On Kleene degrees of analytic sets, in: Kleene Symposium, edited by J. Barwise, H. J. Keisler and K. Kunen, North-Holland, Amsterdam, 1980, pp.  347-352.

16
Stephen G. Simpson, The hierarchy based on the jump operator, in: Kleene Symposium, edited by J. Barwise, H. J. Keisler and K. Kunen, North-Holland, Amsterdam, 1980, pp. 267-276.

17
Stephen G. Simpson, BQO theory and Fraïsse's Conjecture, Chapter 9 of: Recursive Aspects of Descriptive Set Theory, by R. B. Mansfield and G. Weitkamp, Oxford University Press, New York, 1985, pp. 124-138.

18
Stephen G. Simpson, Four test problems in generalized recursion theory, in: Proceedings of the Sixth International Congress on Logic, Methodology and Philosophy of Science, North-Holland, Amsterdam, 1982, pp. 263-270.

19
James Schmerl and Stephen G. Simpson, On the role of Ramsey quantifiers in first order arithmetic, Journal of Symbolic Logic, 47, 1982, pp. 15-27.

20
Harvey Friedman, Kenneth McAloon and Stephen G. Simpson, A finite combinatorial principle which is equivalent to the 1-consistency of predicative analysis, in: Patras Logic Symposion, edited by G. Metakides, North-Holland, Amsterdam, 1982, pp. 197-220.

21
Alain Louveau and Stephen G. Simpson, A separable image theorem for Ramsey mappings, Bulletin de la Académie Polonaise des Sciences, Série Mathematique, 20, 1982, pp. 105-108.

22
Stephen G. Simpson and Galen Weitkamp, High and low Kleene degrees of coanalytic sets, Journal of Symbolic Logic, 47, 1982, pp. 356-368.

23
Stephen G. Simpson, $\Sigma^1_1$ and $\Pi^1_1$ transfinite induction, in: Logic Colloquium '80, edited by D. van Dalen, D. Lascar and J. Smiley, North-Holland, Amsterdam, 1982, pp. 239-253.

24
Stephen G. Simpson, Set theoretic aspects of $\mathsf{ATR}_0$, in: Logic Colloquium '80, edited by D. van Dalen, D. Lascar and J. Smiley, North-Holland, Amsterdam, 1982, pp. 255-271.

25
Stephen G. Simpson, Which set existence axioms are needed to prove the Cauchy/Peano theorem of ordinary differential equations?, Journal of Symbolic Logic, 49, 1984, pp. 783-802.

26
Timothy J. Carlson and Stephen G. Simpson, A dual form of Ramsey's Theorem, Advances in Mathematics, 53, 1984, pp. 265-290.

27
Harvey Friedman, Stephen G. Simpson, and Rick Smith, Countable algebra and set existence axioms, Annals of Pure and Applied Logic, 25, 1983, pp. 141-181; Addendum, 28, 1985, pp. 320-321.

28
Stephen G. Simpson, Reverse Mathematics, in: Recursion Theory, edited by A. Nerode and R. A. Shore, Proceedings of Symposia in Pure Mathematics, American Mathematical Society, Volume 42, 1985, pp. 461-471.

29
Stephen G. Simpson and Rick Smith, Factorization of polynomials and $\Sigma^0_1$ induction, Annals of Pure and Applied Logic, 31, 1986, pp. 289-306.

30
Stephen G. Simpson, Nichtbeweisbarkeit von gewissen kombinatorischen Eigenschaften endlicher Bäume, Archiv für mathematische Logik und Grundlagen der Mathematik, 25, 1985, pp. 45-65.

31
Stephen G. Simpson, Recursion theoretic aspects of the dual Ramsey theorem, in: Recursion Theory Week, Oberwolfach, 1984, Proceedings, edited by H.-D. Ebbinghaus, G. H. Müller and G. E. Sacks, Lecture Notes in Mathematics, Volume 1141, Springer-Verlag, Heidelberg, 1986, pp. 356-371.

32
Kurt Schütte and Stephen G. Simpson, Ein in der reinen Zahlentheorie unbeweisbarer Satz über endlichen Folgen von natürlichen Zahlen, Archiv für mathematische Logik und Grundlagen der Mathematik, 25, 1985, pp. 75-89.

33
Heinz-Jürgen Prömel, Stephen G. Simpson, and Bernd Voigt, A dual form of Erdos-Radó's canonization lemma, Journal of Combinatorial Theory, Series A, 42, 1986, pp. 159-178.

34
Stephen G. Simpson, Friedman's research on subsystems of second order arithmetic, in: [42], pp. 137-159.

35
Stephen G. Simpson, Subsystems of $Z_2$ and Reverse Mathematics, appendix to: Proof Theory, second edition, by G. Takeuti, North-Holland, Amsterdam, 1987, pp. 432-446.

36
Stephen G. Simpson, Nonprovability of certain combinatorial properties of finite trees (English translation of [30]), in: [42], pp. 87-117.

37
Timothy J. Carlson and Stephen G. Simpson, Topological Ramsey Theory, in: Mathematics of Ramsey Theory, edited by J. Nesetril and V. Rödl, Springer-Verlag, 1990, pp. 172-183.

38
Douglas K. Brown and Stephen G. Simpson, Which set existence axioms are needed to prove the separable Hahn-Banach Theorem?, Annals of Pure and Applied Logic, 31, 1986, pp. 123-144.

39
Stephen G. Simpson, Partial realizations of Hilbert's Program, Journal of Symbolic Logic, 53, 1988, pp. 349-363.

40
Andreas Blass, Jeffry L. Hirst, and Stephen G. Simpson, Logical analysis of some theorems of combinatorics and topological dynamics, in: [43], pp. 125-156.

41
Stephen G. Simpson, Unprovable theorems and fast-growing functions, in: [43], pp. 359-394.

42
Leo Harrington, Michael Morley, Andre Šcedrov and Stephen G. Simpson (editors), Harvey Friedman's Research in the Foundations of Mathematics, North-Holland, Amsterdam, 1985, XVI + 408 pages.

43
Stephen G. Simpson (editor), Logic and Combinatorics, Contemporary Mathematics, Volume 65, American Mathematical Society, 1987, XI + 394 pages.

44
Stephen G. Simpson, Ordinal numbers and the Hilbert Basis Theorem, Journal of Symbolic Logic, 53, 1988, pp. 961-974.

45
Kostas Hatzikiriakou and Stephen G. Simpson, Countable valued fields in weak subsystems of second order arithmetic, Annals of Pure and Applied Logic, 41, 1989, pp. 27-32.

46
Kostas Hatzikiriakou and Stephen G. Simpson, $\mathsf{WKL}_0$ and orderings of countable Abelian groups, in: Logic and Computation, edited by W. Sieg, Contemporary Mathematics, Volume 106, American Mathematical Society, 1990, pp. 177-180.

47
Xiaokang Yu and Stephen G. Simpson, Measure theory and weak König's lemma, Archive for Mathematical Logic, 30, 1990, pp. 171-180.

48
Harvey Friedman, Stephen G. Simpson and Xiaokang Yu, Periodic points in subsystems of second order arithmetic, Annals of Pure and Applied Logic, 62, 1993, pp. 51-64.

49
Douglas K. Brown and Stephen G. Simpson, The Baire category theorem in weak subsytems of second order arithmetic, Journal of Symbolic Logic, 58, 1993, pp. 557-578.

50
Stephen G. Simpson, On the strength of König's duality theorem for countable bipartite graphs, Journal of Symbolic Logic, 59, 1994, pp. 113-123.

51
Ju Rao and Stephen G. Simpson, Reverse algebra, in: Handbook of Recursive Mathematics, edited by Yu. L. Ershov, S. S. Goncharov, A. Nerode, and J. B. Remmel, associate editor V. Marek, volume 2, Recursive Algebra, Analysis, and Combinatorics, Elsevier, 1998, pp. 1355-1372.

52
A. James Humphreys and Stephen G. Simpson, Separable Banach space theory needs strong set existence axioms, Transactions of the American Mathematical Society, 348, 1996, pp. 4231-4255.

53
Douglas K. Brown, Mariagnese Giusto, Stephen G. Simpson, Vitali's theorem and WWKL, Archive for Mathematical Logic, 41, 2002, pp. 191-206.

54
Stephen G. Simpson, Finite and countable additivity, 8 pages, draft, November 1996; in preparation.

55
A. James Humphreys and Stephen G. Simpson, Separation and Weak König's Lemma, Journal of Symbolic Logic, 64, 1999, pp. 268-278.

56
Mariagnese Giusto and Stephen G. Simpson, Located sets and Reverse Mathematics, Journal of Symbolic Logic, 65, 2000, pp. 1451-1480.

57
Stephen G. Simpson, Subsystems of Second Order Arithmetic, Perspectives in Mathematical Logic, Springer-Verlag, 1999, XIV + 445 pages.

58
Stephen G. Simpson, Logic and mathematics, in: The Examined Life, Readings from Western Philosophy from Plato to Kant, edited by S. Rosen, Random House, 2000, XXVIII + 628 pages, pp. 577-605.

59
Harvey Friedman and Stephen G. Simpson, Issues and problems in Reverse Mathematics, in: Computability Theory and Its Applications: Current Trends and Open Problems, edited by P. A. Cholak, S. Lempp, M. Lerman and R. A. Shore, Contemporary Mathematics, Volume 257, American Mathematical Society, 2000, pp. 127-144.

60
Stephen G. Simpson, Predicativity: the outer limits, in Reflections on the Foundations of Mathematics: Essays in Honor of Solomon Feferman, edited by W. Sieg, R. Sommer, and C. Talcott, Lecture Notes in Logic, Volume 15, Association for Symbolic Logic, 2001, pp. 134-140.

61
Stephen G. Simpson, Kazuyuki Tanaka, and Takeshi Yamazaki, Some conservation results on weak König's lemma, Annals of Pure and Applied Logic, 118, 2002, pp. 87-114.

62
Stephen G. Simpson, $\Pi^0_1$ sets and models of $\mathsf{WKL}_0$, in: [64], pp. 352-378.

63
Stephen G. Simpson, A symmetric $\beta$-model, 7 pages, preprint, May 2000, submitted for publication.

64
Stephen G. Simpson (editor), Reverse Mathematics 2001, Lecture Notes in Logic, Volume 21, Association for Symbolic Logic, 2005, X + 401 pages.

65
Stephen Binns and Stephen G. Simpson, Embeddings into the Medvedev and Muchnik lattices of $\Pi^0_1$ classes, Archive for Mathematical Logic, 43, 2004, pp. 399-414.

66
Stephen G. Simpson, Mass problems and randomness, Bulletin of Symbolic Logic, 11, 2005, pp. 1-27.

67
Stephen G. Simpson and Theodore A. Slaman, Medvedev degrees of $\Pi^0_1$ subsets of $2^\omega$, 4 pages, draft, July 2001; in preparation.

68
Carl Mummert and Stephen G. Simpson, An incompleteness theorem for $\beta_n$-models, Journal of Symbolic Logic, 69, 2004, pp. 612-616.

69
Natasha L. Dobrinen and Stephen G. Simpson, Almost everywhere domination, Journal of Symbolic Logic, 69, 2004, pp. 914-922.

70
Stephen G. Simpson, Mass problems, lecture notes from the Summer School and Workshop on Proof Theory, Computation and Complexity, held at the Technical University of Dresden, June 23 - July 4, 2003; preprint, 24 pages, 24 May 2004; submitted for publication.

71
Stephen G. Simpson, An extension of the recursively enumerable Turing degrees, Journal of the London Mathematical Society, 75, 2007, pp. 287-297.

72
Carl Mummert and Stephen G. Simpson, Reverse mathematics and $\Pi^1_2$ comprehension, Bulletin of Symbolic Logic, 11, 2005, pp. 526-533.

73
Stephen G. Simpson, Subsystems of Second Order Arithmetic, Second Edition, Perspectives in Logic, Association for Symbolic Logic, 2009, XVI + 444 pages.

74
Stephen G. Simpson, Some fundamental issues concerning degrees of unsolvability, in: Computational Prospects of Infinity, Part II: Presented Talks, edited by C.-T. Chong, Q. Feng, T. Slaman, H. Woodin, and Y. Yang, Number 15 in Lecture Notes Series, Institute for Mathematical Sciences, National University of Singapore, World Scientific, 2008, pp. 313-332.

75
Stephen G. Simpson, Almost everywhere domination and superhighness, Mathematical Logic Quarterly, 53, 2007, pp. 462-482.

76
Stephen G. Simpson, Mass problems and almost everywhere domination, Mathematical Logic Quarterly, 53, 2007, pp. 483-492.

77
Joshua A. Cole and Stephen G. Simpson, Mass problems and hyperarithmeticity, Journal of Mathematical Logic, 7, 2008, pp. 125-143.

78
Stephen G. Simpson, Medvedev degrees of 2-dimensional subshifts of finite type, Ergodic Theory and Dynamical Systems, 34, 2014, pp. 665-674, http://dx.doi.org/10.1017/etds.2012.152.

79
Stephen G. Simpson, Mass problems and intuitionism, Notre Dame Journal of Formal Logic, 49, 2008, pp. 127-136.

80
Stephen G. Simpson, The Gödel hierarchy and reverse mathematics, in [81], 2010, pages 109-127.

81
Solomon Feferman, Charles Parsons, and Stephen G. Simpson (editors), Kurt Gödel: Essays for his Centennial, Association for Symbolic Logic, Cambridge University Press, 2010, VIII + 373 pages.

82
Stephen G. Simpson, Czesciowe realizacje programu Hilberta, translation of [39], in Wspó\lczesna Filozofia Mathematyki, Wybór Tekstów, edited by R. Murawski, translation, introduction and footnotes by Roman Murawski, Wydawnictwo Naukowe PWN, Warszaw, 2002, pp. 189-213.

83
Stephen G. Simpson, Mass problems and measure-theoretic regularity, Bulletin of Symbolic Logic, 15, 2009, pp. 385-409.

84
Stephen G. Simpson and Keita Yokoyama, A non-standard counterpart of WWKL, Notre Dame Journal of Formal Logic, 52, 2011, pp. 229-243.

85
Stephen G. Simpson, Mass problems associated with effectively closed sets, Tohoku Mathematical Journal, 63, 2011, pp. 489-517.

86
Stephen G. Simpson, Toward objectivity in mathematics, in: Infinity and Truth, edited by C.-T. Chong, Q. Feng, T. A. Slaman and W. H. Woodin, Volume 25 of IMS Lecture Notes Series, Institute for Mathematical Sciences, National University of Singapore, World Scientific, 2014, pp. 157-169.

87
Stephen G. Simpson, An objective justification for actual infinity?, in: Infinity and Truth, edited by C.-T. Chong, Q. Feng, T. A. Slaman and W. H. Woodin, Volume 25 of IMS Lecture Note Series, Institute for Mathematical Sciences, National University of Singapore, World Scientific, 2014, pp. 225-228.

88
Noopur Pathak, Cristóbal Rojas, and Stephen G. Simpson, Schnorr randomness and the Lebesgue differentiation theorem, Proceedings of the American Mathematical Society, 142, 2014, pp. 335-349.

89
Stephen G. Simpson, Symbolic dynamics: entropy = dimension = complexity, 19 pages, preprint, accepted 14 May 2013 for publication in Theory of Computing Systems.

90
Stephen G. Simpson and Keita Yokoyama, Reverse mathematics and Peano categoricity, Annals of Pure and Applied Logic, 164, 2013, pp. 284-293, http://dx.doi.org/10.1016/j.apal.2012.10.014.

91
Stephen G. Simpson, Baire categoricity and $\Sigma^0_1$ induction, Notre Dame Journal of Formal Logic, 55, 2014, pp. 75-78.

92
Kojiro Higuchi, W. M. Phillip Hudelson, Stephen G. Simpson, and Keita Yokoyama, Propagation of partial randomness, Annals of Pure and Applied Logic, 165, 2014, pp. 742-758, http://dx.doi.org/10.1016/j.apal.2013.10.006.

93
Stephen G. Simpson, Implicit definability in arithmetic, 14 pages, preprint, accepted 3 March 2014 for publication in the Notre Dame Journal of Formal Logic.

94
Stephen G. Simpson and Frank Stephan, Cone avoidance and randomness preservation, 22 pages, preprint, 5 December 2013, submitted for publication.

About this document ...

Publication List

This document was generated using the LaTeX2HTML translator Version 2008 (1.71)

Copyright © 1993, 1994, 1995, 1996, Nikos Drakos, Computer Based Learning Unit, University of Leeds.
Copyright © 1997, 1998, 1999, Ross Moore, Mathematics Department, Macquarie University, Sydney.

The command line arguments were:
latex2html -split 0 list

The translation was initiated by Stephen G Simpson on 2014-03-06


Stephen G Simpson 2014-03-06